Dover Man Resuscitated With 4 Doses of Narcan
New York State Police and paramedics revived a 29-year-old after a suspected heroin overdose Wednesday morning.
Police from the Dover Plains barracks were dispatched to a home in the Town of Dover after a 911 call at 10:25AM reporting an unresponsive man. The man had no pulse when troopers arrived. They administered three doses of naloxone before the were able to get a pulse from the Dover man within a few minutes. Naloxone is an opiate antagonist typically in the form of a nasal spray that reverses the effects of a heroin overdose.
Northern Dutchess Paramedics administered another dose of Narcan--the brand name for the drug naloxone typically administered with a syringe. The fourth dose was given intravenously, and the man regained consciousness and became responsive.
The Dover man was brought to New Milford Hospital by Northern Dutchess Paramedics.